MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI END CAP WITH T40 STARDRIVE 0MM EXT F/TI TIBIAL NAILS-EX; NAIL,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI END CAP WITH T40 STARDRIVE 0MM EXT F/TI TIBIAL NAILS-EX; NAIL,FIXATION,BONE
Model Number 04.004.000
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Unspecified Infection (1930); Nonunion/Delayed-union Bone Fracture (2369); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient weight was not provided for reporting.Date of event is unknown.Device is not expected to be returned for manufacturer review/investigation.Device evaluation/investigation could not be completed; no conclusion could be drawn as product was not returned to manufacturer.Additionally, device history records review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, patient underwent implant procedure in (b)(6).Post-operative, on (b)(6) 2018, patient underwent hardware removal due to infection and non-union.During the removal, the titanium (ti) cannulated tibial nail-ex, ti end cap and two (2) proximal screws were removed.The tibia was reamed, and then tissue specimens were collected and sent to the laboratory.Antibiotic beads were applied as a treatment for the infection.Patient outcome was unknown.The procedure was completed successfully.This report is for one (1) ti end cap with t40 stardrive 0mm ext f/ti tibial nails-ex.This is report 2 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Code 3191 used to capture required surgical intervention and device removal due to infection.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI END CAP WITH T40 STARDRIVE 0MM EXT F/TI TIBIAL NAILS-EX
Common Device Name
NAIL,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7922588
Report Number2939274-2018-54011
Device Sequence Number11159473
Product Code JDS
UDI-Device Identifier10886982083371
UDI-Public(01)10886982083371
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K040762
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.004.000
Device Catalogue Number04.004.000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/06/2018
Supplement Date Received by Manufacturer10/22/2018
Initial Report FDA Received Date10/01/2018
Supplement Report FDA Received Date10/22/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age16 YR